Alert archive / Indiana / Heat Advisories in 2012

Heat Advisory 3, NWS Indianapolis, IN

June 29, 201212 counties in Indiana

NWS Indianapolis, IN issued this heat advisory at Jun 29, 2012, 4:19 AM EDT for 12 counties in Indiana. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 29, 2012, 4:19 AM EDT (08:19 UTC)
Expired
Jun 29, 2012, 1:11 PM EDT
In force
9 hr
Issued by
NWS Indianapolis, IN

Counties Boone County, IN, Carroll County, IN, Clinton County, IN, Delaware County, IN, Hamilton County, IN, Henry County, IN, Howard County, IN, Madison County, IN, Randolph County, IN, Tippecanoe County, IN, Tipton County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 62 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.3 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2012-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2970 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2012-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2970 J/kg
Mixed-layer CIN
-224 J/kg
Mixed-layer LCL
2175 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

561 
WWUS73 KIND 290819
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
419 AM EDT FRI JUN 29 2012

...RECORD BREAKING HEAT EXPECTED AGAIN TODAY...

BUT NORTHERN SECTIONS MAY NOT BE QUITE AS HOT AS YESTERDAY. HIGHS
THIS AFTERNOON WILL RANGE FROM THE MIDDLE AND UPPER 90S OVER
NORTHERN SECTIONS TO ABOUT 105 DEGREES IN THE SOUTH.   

HUMIDITY'S WILL BE A LITTLE HIGHER TODAY WHICH MAY MAKE IT FEEL A
LITTLE HOTTER IN SOME AREAS. 


INZ021-028>031-037>042-049-291630-
/O.CAN.KIND.EH.W.0001.000000T0000Z-120630T0000Z/
/O.NEW.KIND.HT.Y.0003.120629T0819Z-120630T0000Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-BOONE-TIPTON-HAMILTON-
MADISON-DELAWARE-RANDOLPH-HENRY-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
ANDERSON...MUNCIE
419 AM EDT FRI JUN 29 2012

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...EXCESSIVE HEAT WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE
EXCESSIVE HEAT WARNING HAS BEEN CANCELLED. 

* VERY HOT TEMPERATURES WILL OCCUR AGAIN TODAY...BUT IT WON'T BE
  QUITE AS HOT AS YESTERDAY. HIGH TEMPERATURES THIS AFTERNOON WILL
  RANGE FROM THE MIDDLE 90S TO AROUND 100 DEGREES AND HEAT INDEX
  VALUES OF AROUND 105 DEGREES ARE POSSIBLE.

* IMPACTS...HEAT STROKE...HEAT EXHAUSTION AND OTHER HEAT RELATED
  ILLNESSES WILL BE POSSIBLE...ESPECIALLY IF YOU SPEND A
  SIGNIFICANT AMOUNT OF TIME OUTDOORS...OR ARE INVOLVED IN ANY
  STRENUOUS OUTDOOR ACTIVITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE.  WEAR
LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK
PLENTY OF WATER. PETS WILL NEED PLENTY OF WATER. PEOPLE AND PETS
SHOULD NOT BE LEFT IN CARS.

ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED
LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1.

&&

$$

INZ035-036-043>048-051>057-060>065-067>072-291630-
/O.CON.KIND.EH.W.0001.000000T0000Z-120630T0000Z/
FOUNTAIN-MONTGOMERY-VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-
HANCOCK-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-
MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-
JACKSON-JENNINGS-
INCLUDING THE CITIES OF...CRAWFORDSVILLE...INDIANAPOLIS...
TERRE HAUTE...SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...
BEDFORD...SEYMOUR
419 AM EDT FRI JUN 29 2012

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* RECORD BREAKING HEAT IS EXPECTED AGAIN TODAY...WITH AIR
  TEMPERATURES FROM 100 TO 105 DEGREE RANGES. 

* IMPACTS: HEAT RELATED ILLNESS SUCH AS HEAT EXHAUSTION OR HEAT 
  STROKE ARE A REAL THREAT. DEHYDRATION CAN OCCUR QUICKLY. THE 
  EXTENDED PERIOD OF HEAT WILL ALSO CAUSE DROUGHT CONDITIONS TO 
  WORSEN...AND RAISE THE CONCERN FOR WILDFIRE DEVELOPMENT ACROSS 
  THE AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE.  WEAR
LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK
PLENTY OF WATER. PETS WILL NEED PLENTY OF WATER. PEOPLE AND PETS
SHOULD NOT BE LEFT IN CARS.

ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED
LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1.

&&

$$

JH
2 follow-up statements
846 
WWUS73 KIND 291336
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
936 AM EDT FRI JUN 29 2012

...RECORD BREAKING HEAT EXPECTED AGAIN TODAY...

HIGHS THIS AFTERNOON WILL RANGE FROM THE MIDDLE AND UPPER 90S
OVER NORTHERN SECTIONS TO ABOUT 105 DEGREES IN THE SOUTH. HUMIDITIES
WILL BE A LITTLE HIGHER TODAY WHICH MAY MAKE IT FEEL A LITTLE
HOTTER IN SOME AREAS.

INZ035-036-043>048-051>057-060>065-067>072-292145-
/O.CON.KIND.EH.W.0001.000000T0000Z-120630T0000Z/
FOUNTAIN-MONTGOMERY-VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-
HANCOCK-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-
MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-
JACKSON-JENNINGS-
INCLUDING THE CITIES OF...CRAWFORDSVILLE...INDIANAPOLIS...
TERRE HAUTE...SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...
BEDFORD...SEYMOUR
936 AM EDT FRI JUN 29 2012

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* RECORD BREAKING HEAT IS EXPECTED AGAIN TODAY...WITH AIR
  TEMPERATURES FROM 100 TO 105 DEGREE RANGE.

* IMPACTS: HEAT RELATED ILLNESS SUCH AS HEAT EXHAUSTION OR HEAT 
  STROKE ARE A REAL THREAT. DEHYDRATION CAN OCCUR QUICKLY. THE 
  EXTENDED PERIOD OF HEAT WILL ALSO CAUSE DROUGHT CONDITIONS TO 
  WORSEN...AND RAISE THE CONCERN FOR WILDFIRE DEVELOPMENT ACROSS 
  THE AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE.  WEAR
LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK
PLENTY OF WATER. PETS WILL NEED PLENTY OF WATER. PEOPLE AND PETS
SHOULD NOT BE LEFT IN CARS.

ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED
LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1.

&&

$$

INZ021-028>031-037>042-049-292145-
/O.CON.KIND.HT.Y.0003.000000T0000Z-120630T0000Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-BOONE-TIPTON-HAMILTON-
MADISON-DELAWARE-RANDOLPH-HENRY-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
ANDERSON...MUNCIE
936 AM EDT FRI JUN 29 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* VERY HOT TEMPERATURES WILL OCCUR AGAIN TODAY...BUT IT WILL NOT BE 
  QUITE AS HOT AS THURSDAY. HIGH TEMPERATURES THIS AFTERNOON 
  WILL RANGE FROM THE MIDDLE 90S TO AROUND 100 DEGREES AND HEAT 
  INDEX VALUES OF AROUND 105 DEGREES ARE POSSIBLE. 

* IMPACTS...HEAT STROKE...HEAT EXHAUSTION AND OTHER HEAT RELATED 
  ILLNESSES WILL BE POSSIBLE...ESPECIALLY IF YOU SPEND A 
  SIGNIFICANT AMOUNT OF TIME OUTDOORS...OR ARE INVOLVED IN ANY 
  STRENUOUS OUTDOOR ACTIVITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE.  WEAR
LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK
PLENTY OF WATER. PETS WILL NEED PLENTY OF WATER. PEOPLE AND PETS
SHOULD NOT BE LEFT IN CARS.

ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED
LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1.

&&

$$

SMF
533 
WWUS73 KIND 291711
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
111 PM EDT FRI JUN 29 2012

...RECORD BREAKING HEAT EXPECTED AGAIN THIS AFTERNOON...

HIGHS THIS AFTERNOON WILL RANGE 100 TO ABOUT 105 DEGREES.
HUMIDITIES WILL BE A LITTLE HIGHER TODAY WHICH MAY MAKE IT FEEL A
LITTLE HOTTER IN SOME AREAS.

INZ021-028>031-037>042-049-300000-
/O.UPG.KIND.HT.Y.0003.000000T0000Z-120630T0000Z/
/O.EXA.KIND.EH.W.0001.000000T0000Z-120630T0000Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-BOONE-TIPTON-HAMILTON-
MADISON-DELAWARE-RANDOLPH-HENRY-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
ANDERSON...MUNCIE
111 PM EDT FRI JUN 29 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED AN
EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. THE HEAT ADVISORY IS NO LONGER IN EFFECT. 

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* RECORD BREAKING HEAT IS EXPECTED AGAIN TODAY...WITH AIR 
  TEMPERATURES FROM 100 TO 105 DEGREE RANGE. 

* IMPACTS: HEAT RELATED ILLNESS SUCH AS HEAT EXHAUSTION OR HEAT 
  STROKE ARE A REAL THREAT. DEHYDRATION CAN OCCUR QUICKLY. THE 
  EXTENDED PERIOD OF HEAT WILL ALSO CAUSE DROUGHT CONDITIONS TO 
  WORSEN...AND RAISE THE CONCERN FOR WILDFIRE DEVELOPMENT ACROSS 
  THE AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE.  WEAR
LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK
PLENTY OF WATER. PETS WILL NEED PLENTY OF WATER. PEOPLE AND PETS
SHOULD NOT BE LEFT IN CARS.

ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED
LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1.

&&

$$

INZ035-036-043>048-051>057-060>065-067>072-300000-
/O.CON.KIND.EH.W.0001.000000T0000Z-120630T0000Z/
FOUNTAIN-MONTGOMERY-VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-
HANCOCK-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-
MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-
JACKSON-JENNINGS-
INCLUDING THE CITIES OF...CRAWFORDSVILLE...INDIANAPOLIS...
TERRE HAUTE...SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...
BEDFORD...SEYMOUR
111 PM EDT FRI JUN 29 2012

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* RECORD BREAKING HEAT IS EXPECTED AGAIN TODAY...WITH AIR 
  TEMPERATURES FROM 100 TO 105 DEGREE RANGE. 

* IMPACTS: HEAT RELATED ILLNESS SUCH AS HEAT EXHAUSTION OR HEAT 
  STROKE ARE A REAL THREAT. DEHYDRATION CAN OCCUR QUICKLY. THE 
  EXTENDED PERIOD OF HEAT WILL ALSO CAUSE DROUGHT CONDITIONS TO 
  WORSEN...AND RAISE THE CONCERN FOR WILDFIRE DEVELOPMENT ACROSS 
  THE AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE.  WEAR
LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK
PLENTY OF WATER. PETS WILL NEED PLENTY OF WATER. PEOPLE AND PETS
SHOULD NOT BE LEFT IN CARS.

ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED
LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1.

&&

$$

SMF

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this heat advisory went out at Jun 29, 3:50 AM EDT, 29 minutes earlier.

Area forecast discussion, Jun 29, 3:50 AM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
350 AM EDT FRI JUN 29 2012

.UPDATE...
SYNOPSIS...NEAR TERM...SHORT TERM...LONG TERM SECTIONS AND FIRE
WEATHER SECTIONS HAVE BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 350 AM EDT FRI JUN 29 2012

THE STRONG UPPER RIDGE WHICH HAS BROUGHT RECORD HEAT TO OUR REGION
WILL BE DEPRESSED SLIGHTLY TO THE SOUTH THE NEXT FEW DAYS WHICH WILL
ALLOW A WEAK FRONTAL SYSTEM TO REACH THE NORTHERN PORTIONS OF OUR
REGION LATER TODAY BEFORE STALLING.  AN WEAK UPPER LEVEL WEATHER
DISTURBANCE WILL MOVE ACROSS OUR REGION THIS WEEKEND.

IN THE EXTENDED...MODELS INDICATE THE UPPER RIDGE WILL BUILD NORTH
ACROSS THE CENTRAL PLAINS AND MID MISSISSIPPI VALLEY WHICH WILL KEEP
OUR WEATHER QUITE WARM AND DRY.

&&

.NEAR TERM /TODAY/...
ISSUED AT 350 AM EDT FRI JUN 29 2012

MAIN FOCUS WILL BE THE CONTINUED HOT TEMPERATURES AND WHETHER ANY
CHANGES ARE NEEDED IN THE EXCESSIVE HEAT HEADLINES AND THUNDERSTORM
CHANCES LATER TODAY ACROSS CENTRAL AND NORTHER PORTIONS.

SURFACE CHARTS INDICATED A WEAK COLD FRONT WAS OVER NORTHERN
ILLINOIS AND EXTREME NORTHERN INDIANA AND THIS FRONT MAY MOVE TO THE
EXTREME NORTHERN PART OF OUR FORECAST AREA BEFORE STALLING OUT
TODAY. THERE IS SOME POOLING OF 70 PLUS DEWPOINTS NEAR THIS FRONT
AND MODELS HINT THAT SCATTERED THUNDERSTORMS WILL PROBABLY DEVELOP
LATER TODAY ALONG THIS FRONT.  THERE IS SOME DIFFERENCE BETWEEN
MODELS ON HOW FAR SOUTH THIS OCCURS WITH THE NAM KEEPING ALL BUT FAR
NORTHERN PARTS OF OUR FORECAST AREA DRY TODAY.  THE GFS...RAPID
REFRESH AND EURO ARE A LITTLE MORE AGGRESSIVE IN SPREADING PRECIP
SOUTH ACROSS OUR REGION WHILE THE NAM/CANADIAN KEEP THINGS MORE
CAPPED ACROSS OUR REGION.  FOR NOW WILL TAKE A MIDDLE OF THE ROAD
APPROACH WHICH WOULD INDICATE SCATTERED THUNDERSTORMS MAINLY NORTH
OF INDY...WHILE FAR SOUTHERN SECTIONS STAY DRY. SPC HAS THE NORTHERN
HALF OF OUR REGION IN A SLIGHT RISK OF SEVERE WEATHER LATER TODAY
AND EARLY TONIGHT.

AS FAR AS TEMPERATURES TODAY NORTHERN SECTIONS WILL BE A LITTLE
COOLER AS 850 MB TEMPERATURES ARE IN THE LOWER 20S AND THERE WILL BE
MORE CLOUDS AND A FEW THUNDERSTORMS TODAY. MEANWHILE SOUTHERN AREAS
WILL BE ALMOST AS HOT AS YESTERDAY.  WITH HIGHS IN THE MIDDLE TO
UPPER 90S ACROSS OUR NORTH WILL DOWNGRADE EXCESSIVE HEAT WARNING TO
A HEAT ADVISORY NORTH OF INDY TODAY...WHILE LEAVING MOST AREAS FROM
INDY AND SOUTH STILL IN AN EXCESSIVE HEAT WARNING.   EVEN IN THE
SOUTH...HEAT INDEX VALUES MAY NOT QUITE REACH 110 AS DRIER AIR WILL
SPREAD INTO OUR SOUTHERN SECTIONS LATER TODAY.  BUT IT WILL BE CLOSE
ENOUGH TO CONTINUE THE EXCESSIVE HEAT WARNING.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
ISSUED AT 350 AM EDT FRI JUN 29 2012

...NEAR RECORD HIGH TEMPERATURES AND ELEVATED FIRE DANGER CONTINUE
THIS WEEKEND ESPECIALLY SOUTH...

A STRONG UPPER RIDGE WILL EXTENDED FROM NORTHERN GEORGIA TO THE
CENTRAL PLAINS...WHILE MODELS BRING A VERY WEAK UPPER LEVEL
DISTURBANCE ACROSS OUR REGION LATE SATURDAY AND SATURDAY NIGHT.

FOR TONIGHT EXPECT A FEW LINGERING THUNDERSTORMS ACROSS OUR NORTH
WITH DRY CONDITIONS SOUTH.  THERE WILL BE A BETTER CHANCE OF
THUNDERSTORMS SATURDAY AFTERNOON AND SATURDAY NIGHT WITH BEST
CHANCES BEING NORTH OF I70 AS THE WEAK UPPER LEVEL DISTURBANCE MOVES
BY.

EVEN THOUGH MODELS SHOW A SLIGHT COOLING...WILL LEAN SOMEWHAT
TOWARDS PERSISTENCE AS A STRONG UPPER RIDGE WILL BE JUST TO OUR
SOUTH AND 850 MB TEMPERATURES WILL BE WELL ABOVE NORMAL.

HIGHS THIS WEEKEND WILL RANGE FROM MID 90S OVER NORTHERN SECTIONS TO
THE ALMOST 105 ACROSS OUR FAR SOUTH. WILL PROBABLY NEED SOME TYPE OF
HEAT HEADLINES AT LEAST ACROSS OUR SOUTH THIS WEEKEND.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
ISSUED AT 350 AM EDT FRI JUN 29 2012

GFS LOOKS TO CONTINUE TO HAVE ISSUES WITH THE BOUNDARY LAYER...SO
GENERALLY RELIED ON THE ECMWF FOR MOST FEATURES.

ECMWF IS STRONGER WITH THE UPPER RIDGE ACROSS OUR AREA...WHICH WILL
LIMIT CHANCES FOR PRECIPITATION AND ALLOW WARMER TEMPERATURES ACROSS
CENTRAL INDIANA.

CANNOT COMPLETELY RULE OUT ISOLATED CONVECTION IN THE EXTENDED
PERIOD AS THE PERIPHERY OF THE UPPER RIDGE IS STILL IN THE VICINITY.
HOWEVER...WITH THE ONGOING DROUGHT AND UNCERTAINTY IN TIMING AND
LOCATIONS OF ANY WAVES MOVING ALONG THE PERIPHERY OF THE
RIDGE...FEEL CHANCES FOR RAIN ARE TOO LOW TO MENTION.

THUS HAVE REMOVED THE ALL BLEND INITIALIZATION CHANCES FOR RAIN
DURING THE PERIOD AND STUCK WITH DRY PREVIOUS FORECAST. ALL BLEND/S
TEMPERATURES LOOK REASONABLE FOR THE MOST PART SO STAYED CLOSE...BUT
DID LOWER MIN TEMPERATURES A BIT GIVEN THE DRY GROUND. FOR SIMILAR
REASONS LOWERED DEWPOINTS SOME THROUGHOUT THE PERIOD.

&&

.AVIATION /DISCUSSION FOR THE 290600Z TAFS/...
ISSUED AT 1238 AM EDT FRI JUN 29 2012

VFR CONDITIONS ARE EXPECTED THIS TAF PERIOD.

CIRRUS FROM DISSIPATED THUNDERSTORMS WILL MOVE ACROSS THE SITES
TONIGHT. TEMPERATURES LOOK TO REMAIN WARM ENOUGH TO PRECLUDE FOG
MENTION.

FRONTAL BOUNDARY OVER NORTHERN INDIANA IS EXPECTED TO SLOWLY SAG
SOUTHWARD THROUGH THIS PERIOD. HOWEVER FORECAST SOUNDINGS REMAIN
QUITE DRY...AND CU RULE IS STRONGLY POSITIVE. THUS JUST SOME SCT
CIRRUS WILL BE INCLUDED IN THIS TAF ISSUANCE.

CANNOT RULE OUT ISOLATED CONVECTION ALONG THE BOUNDARY...BUT
COVERAGE IS TOO LOW TO MENTION IN TAFS.

&&

.FIRE WEATHER...
ISSUED AT 350 AM EDT FRI JUN 29 2012

WILL CONTINUE MENTION OF ENHANCED FIRE DANGER. HUMIDITIES ACROSS OUR
SOUTH MAY APPROACH 25 PERCENT...BUT WINDS WILL NOT BE HIGH ENOUGH TO
REACH RED FLAG CRITERIA TODAY.

&&

.CLIMATE...
ISSUED AT 350 AM EDT FRI JUN 29 2012

RECORD HIGHS FOR KIND:

ALL TIME - 106 (7/14/1936...7/21/1934...7/22/1901)
JUNE - 104 (6/28/2012)
JUNE 29 - 100 (1934)
JUNE 30 - 97 (1933)

&&

.IND WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR INZ035-
036-043>048-051>057-060>065-067>072.

HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INZ021-028>031-
037>042-049.

&&

SYNOPSIS...JEH
NEAR TERM...JEH
SHORT TERM...JEH
LONG TERM....50
AVIATION...JP/50
Hazardous weather outlook, Jun 28, 10:25 PM EDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1025 PM EDT THU JUN 28 2012

INZ028>030-035>037-039-041>049-051>057-060>065-067>072-300230-
WARREN-TIPPECANOE-CLINTON-FOUNTAIN-MONTGOMERY-BOONE-HAMILTON-
DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-
HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-
GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-
LAWRENCE-JACKSON-JENNINGS-
1025 PM EDT THU JUN 28 2012

...EXCESSIVE HEAT WARNING CONTINUES THROUGH FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: WARM CONDITIONS OVERNIGHT

HAZARDS: HEAT.

TIMING: OVERNIGHT

DISCUSSION: TEMPERATURES WILL STRUGGLE TO FALL INTO THE MID 70S
ACROSS MUCH OF THE AREA. THIS WILL ALLOW SOME RELIEF...BUT NOT A
SIGNIFICANT LESSENING OF HEAT STRESS AS TEMPERATURES WILL
SKYROCKET AGAIN TOMORROW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM FRIDAY.
HIGH TEMPERATURES WILL BE IN THE UPPER 90S AND LOWER 100S ON
FRIDAY AND SATURDAY ACROSS CENTRAL INDIANA. HEAT INDICES OF 100 TO
105 DEGREES WILL ALSO BE POSSIBLE.

LOW RELATIVE HUMIDITIES AND DRY VEGETATION WILL CREATE AN ENHANCED
FIRE DANGER THROUGH AT LEAST SATURDAY.

ISOLATED THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SATURDAY NIGHT
FOR PORTIONS OF THE AREA. AT THIS TIME...THE THREAT FOR STORMS TO
BECOME SEVERE REMAINS LOW. CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY RAINFALL ARE POSSIBLE WITH ANY STORM.

DISCUSSION: AN EXPANDING UPPER LEVEL RIDGE WILL BRING HOT TEMPERATURES
INTO THE WEEKEND...AND POSSIBLY THROUGH THE MIDDLE OF NEXT WEEK. A
FRONTAL BOUNDARY WILL DRIFT INTO THE REGION OVER FRIDAY THROUGH
THE EARLY PART OF THE WEEKEND...AND MAY PRODUCE ISOLATED
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-031-038-040-300230-
CARROLL-HOWARD-TIPTON-MADISON-
1025 PM EDT THU JUN 28 2012

...EXCESSIVE HEAT WARNING CONTINUES THROUGH FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: WARM CONDITIONS OVERNIGHT. ISOLATED THUNDERSTORM POSSIBLE
LATE THIS EVENING.

HAZARDS: HEAT. THUNDERSTORMS WITH HAIL...GUSTY WINDS...BRIEF HEAVY
RAIN...AND LIGHTNING

TIMING: WARM CONDITIONS OVERNIGHT. THUNDERSTORMS POSSIBLE THROUGH
LATE EVENING.

DISCUSSION: TEMPERATURES WILL STRUGGLE TO FALL INTO THE MID 70S
ACROSS MUCH OF THE AREA. THIS WILL ALLOW SOME RELIEF...BUT NOT A
SIGNIFICANT LESSENING OF HEAT STRESS AS TEMPERATURES WILL
SKYROCKET AGAIN TOMORROW. AN ISOLATED STRONG TO SEVERE THUNDERSTORM
MAY BRUSH FAR NORTHERN PORTIONS OF CENTRAL INDIANA LATE THIS
EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM FRIDAY.
HIGH TEMPERATURES WILL BE IN THE UPPER 90S AND LOWER 100S ON
FRIDAY AND SATURDAY ACROSS CENTRAL INDIANA. HEAT INDICES OF 100 TO
105 DEGREES WILL ALSO BE POSSIBLE.

LOW RELATIVE HUMIDITIES AND DRY VEGETATION WILL CREATE AN ENHANCED
FIRE DANGER THROUGH AT LEAST SATURDAY.

ISOLATED THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SATURDAY NIGHT
FOR PORTIONS OF THE AREA. AT THIS TIME...THE THREAT FOR STORMS TO
BECOME SEVERE REMAINS LOW. CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY RAINFALL ARE POSSIBLE WITH ANY STORM.

DISCUSSION: AN EXPANDING UPPER LEVEL RIDGE WILL BRING HOT TEMPERATURES
INTO THE WEEKEND...AND POSSIBLY THROUGH THE MIDDLE OF NEXT WEEK. A
FRONTAL BOUNDARY WILL DRIFT INTO THE REGION OVER FRIDAY THROUGH
THE EARLY PART OF THE WEEKEND...AND MAY PRODUCE ISOLATED
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY THUNDERSTORM RELATED HAZARDS
OBSERVED THIS EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

NIELD

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 2:36 PM EDTSpecial Weather StatementINDTippecanoe, Warren39 min
Jun 29, 2:50 PM EDTSevere Thunderstorm WarningINDCarroll, Clinton, Tippecanoe40 min
Jun 29, 2:59 PM EDTSevere Thunderstorm WarningINDHoward, Tipton46 min
Jun 29, 3:02 PM EDTSevere Thunderstorm WarningINDBoone, Clinton, Fountain, Montgomery, Tippecanoe43 min
Jun 29, 3:05 PM EDTSevere Thunderstorm WarningINDBoone, Clinton, Hamilton, Tipton40 min
Jun 29, 3:11 PM EDTSevere Thunderstorm WarningINDDelaware, Henry, Madison, Tipton49 min
Jun 29, 3:20 PM EDTSevere Thunderstorm WarningINDBoone, Hamilton, Marion40 min
Jun 29, 3:32 PM EDTSevere Thunderstorm WarningINDFountain, Vermillion, Warren43 min
Jun 29, 3:36 PM EDTSevere Thunderstorm WarningINDHamilton, Hancock, Henry, Madison, Rush39 min
Jun 29, 3:44 PM EDTSevere Thunderstorm WarningINDDelaware, Henry, Randolph46 min
Jun 29, 3:52 PM EDTSevere Thunderstorm WarningINDHenry, Rush38 min
Jun 29, 4:03 PM EDTSevere Thunderstorm WarningINDHancock, Hendricks, Johnson, Marion, Morgan, Rush and 1 more42 min
Jun 29, 4:11 PM EDTSevere Thunderstorm WarningINDHamilton, Hancock, Marion49 min

Nearby

Heat Advisories in Indiana, 2012Every heat advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.